Alert archive / Oregon / Wind Advisories in 2014

Wind Advisory 3, NWS Medford, OR

January 10, 2014Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California

NWS Medford, OR issued this wind advisory at Jan 10, 2014, 3:18 PM PST for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Jan 11, 2014, 1:00 AM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2014, 3:18 PM PST (23:18 UTC)
In effect from
Jan 11, 2014, 1:00 AM PST
Expired
Jan 11, 2014, 10:00 PM PST
In force
21 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 11.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2014-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2014-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WWUS76 KMFR 102318
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
318 PM PST FRI JAN 10 2014

CAZ085-ORZ030-031-111130-
/O.NEW.KMFR.WI.Y.0003.140111T1500Z-140112T0600Z/
/O.EXT.KMFR.HW.W.0001.140111T0900Z-140112T0600Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BLY...CRESCENT...LAKEVIEW
318 PM PST FRI JAN 10 2014

...HIGH WIND WARNING NOW IN EFFECT FROM 1 AM TO 10 PM PST
SATURDAY...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY.
THE HIGH WIND WARNING IS NOW IN EFFECT FROM 1 AM TO 10 PM PST
SATURDAY. 

* WINDS...SOUTHWEST WINDS OF 40 T0 50 MPH WITH GUSTS TO 65 MPH
  LATE TONIGHT THROUGH SATURDAY EVENING. WINDS COULD PEAK AS HIGH
  AS 75 MPH NEAR SUMMER LAKE.

* TIMING...WINDS WILL BEGIN TO INCREASE THIS EVENING. STRONG WINDS
  WILL DEVELOP LATE TONIGHT...STRENGTHEN SATURDAY MORNING...PEAK
  SATURDAY AFTERNOON...THEN DIMINISH SATURDAY EVENING.

* LOCATIONS INCLUDE: SUMMER LAKE...SILVER LAKE AND PAISLEY.

* IMPACTS...TRAVEL ALONG HIGHWAY 31 AND PORTIONS OF HIGHWAY 395
  COULD BECOME DIFFICULT AND HAZARDOUS...ESPECIALLY TO HIGH-
  PROFILE VEHICLES. STRONG WINDS MAY ALSO CAUSE BLOWING DEBRIS...AND
  COULD RESULT IN DAMAGE TO TREES AND WEAKER STRUCTURES. THE
  STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY
  AND SILVER LAKE.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

ORZ021-022-111130-
/O.CON.KMFR.HW.W.0001.140111T0300Z-140111T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...PORT ORFORD...BROOKINGS...HARBOR
318 PM PST FRI JAN 10 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM PST SATURDAY. 

* WINDS...SOUTH TO SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP
  TO 65 MPH...EXCEPT GUSTS TO 75 MPH AT HEADLANDS.

* TIMING...WINDS WILL INCREASE TONIGHT...PEAK EARLY SATURDAY 
  MORNING...THEN DIMINISH SLIGHTLY FOR THE REMAINDER OF THE 
  DAY. WINDS WILL DIMINISH SUBSTANTIALLY SATURDAY EVENING.

* LOCATIONS INCLUDE: PORT ORFORD...BROOKINGS...HARBOR...BANDON.

* IMPACTS...THE STRONGEST WINDS ARE EXPECTED AT EXPOSED 
  LOCATIONS ALONG HIGHWAY 101. TRAVEL ALONG HIGHWAY 101 COULD 
  BECOME DIFFICULT AND HAZARDOUS...ESPECIALLY TO HIGH PROFILE 
  VEHICLES. STRONG WINDS COULD ALSO CAUSE BLOWING DEBRIS...AND 
  MAY RESULT IN DAMAGE TO TREES AND WEAKER STRUCTURES. POWER 
  OUTAGES ARE POSSIBLE.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

CAZ081-111130-
/O.NEW.KMFR.WI.Y.0003.140111T0900Z-140111T1800Z/
CENTRAL SISKIYOU COUNTY-
318 PM PST FRI JAN 10 2014

...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST SATURDAY. 

* WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS WILL INCREASE TONIGHT...PEAK EARLY SATURDAY
  MORNING...AND DIMINISH SOME BUT REMAIN GUSTY AND FROM A WESTERLY
  DIRECTION SATURDAY AFTERNOON.

* LOCATIONS INCLUDE: WEED.

* IMPACTS...TRAVEL WILL BECOME DIFFICULT FOR HIGH-PROFILE VEHICLES
  ALONG INTERSTATE 5...ESPECIALLY NEAR WEED.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ029-111130-
/O.NEW.KMFR.WI.Y.0003.140111T1500Z-140112T0600Z/
KLAMATH BASIN-
318 PM PST FRI JAN 10 2014

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...WIND SPEEDS WILL INCREASE EARLY SATURDAY
  MORNING...PEAKING SATURDAY AFTERNOON...AND DIMINISHING SATURDAY 
  NIGHT.

* LOCATIONS INCLUDE: LAKEVIEW...BLY.

* IMPACTS...TRAVEL WILL BECOME DIFFICULT FOR HIGH-PROFILE VEHICLES
  ALONG HIGHWAYS 140...31...AND 395.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
4 follow-up statements
630 
WWUS76 KMFR 111157
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
357 AM PST SAT JAN 11 2014

CAZ085-ORZ030-031-120000-
/O.CON.KMFR.HW.W.0001.000000T0000Z-140112T0600Z/
/O.CON.KMFR.WI.Y.0003.140111T1500Z-140112T0600Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BLY...CRESCENT...LAKEVIEW
357 AM PST SAT JAN 11 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
10 PM PST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 10 PM PST THIS EVENING. 

* WINDS...SOUTHWEST WINDS OF 40 T0 50 MPH WITH GUSTS TO 65 MPH
  THROUGH THIS EVENING. WIND GUSTS COULD PEAK AS HIGH AS 75 MPH NEAR
  SUMMER LAKE.

* TIMING...WINDS WILL STRENGTHEN TO A PEAK THAT COINCIDES WITH THE
  PASSAGE OF A COLD FRONT AROUND 9 AM PST THIS MORNING...THEN
  DIMINISH SLIGHTLY IN THE LATE MORNING BEFORE BUILDING DURING THE
  AFTERNOON TO A SECONDARY PEAK THIS EVENING.

* LOCATIONS INCLUDE: SUMMER LAKE...SILVER LAKE AND PAISLEY.

* IMPACTS...TRAVEL ALONG HIGHWAY 31 AND PORTIONS OF HIGHWAY 395 
  COULD BECOME DIFFICULT AND HAZARDOUS...ESPECIALLY TO HIGH- 
  PROFILE VEHICLES. STRONG WINDS MAY ALSO CAUSE BLOWING 
  DEBRIS...AND COULD RESULT IN DAMAGE TO TREES AND WEAKER 
  STRUCTURES. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 
  31 BETWEEN PAISLEY AND SILVER LAKE.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

ORZ021-022-111500-
/O.CON.KMFR.HW.W.0001.000000T0000Z-140111T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...PORT ORFORD...BROOKINGS...HARBOR
357 AM PST SAT JAN 11 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING. 

* WINDS...SOUTH TO SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP 
  TO 65 MPH...EXCEPT GUSTS TO 75 MPH AT HEADLANDS. 

* TIMING...WINDS ARE NOW NEAR THEIR PEAK AND WILL REMAIN VERY
  STRONG UNTIL AROUND 7 AM PST. WINDS WILL DIMINISH AFTER 7 AM PST
  THEN INCREASE THIS AFTERNOON TO A WEAKER SECONDARY PEAK WITH
  GUSTS TO 55 MPH AT HEADLANDS THIS EVENING.

* LOCATIONS INCLUDE: PORT ORFORD...BROOKINGS...HARBOR...BANDON.

* IMPACTS...THE STRONGEST WINDS ARE EXPECTED AT EXPOSED 
  LOCATIONS ALONG HIGHWAY 101. TRAVEL ALONG HIGHWAY 101 COULD 
  BECOME DIFFICULT AND HAZARDOUS...ESPECIALLY TO HIGH PROFILE 
  VEHICLES. STRONG WINDS COULD ALSO CAUSE BLOWING DEBRIS...AND 
  MAY RESULT IN DAMAGE TO TREES AND WEAKER STRUCTURES. POWER 
  OUTAGES ARE POSSIBLE.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

CAZ081-111800-
/O.CON.KMFR.WI.Y.0003.000000T0000Z-140111T1800Z/
CENTRAL SISKIYOU COUNTY-
357 AM PST SAT JAN 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS WILL INCREASE TO A PEAK AROUND 8 AM PST THIS
  MORNING...THEN DIMINISH SOME BUT REMAIN GUSTY AND FROM A
  WESTERLY DIRECTION INTO THE EARLY EVENING.

* LOCATIONS INCLUDE: WEED.

* IMPACTS...TRAVEL WILL BECOME DIFFICULT FOR HIGH-PROFILE
  VEHICLES ALONG INTERSTATE 5...ESPECIALLY NEAR WEED. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ029-120000-
/O.CON.KMFR.WI.Y.0003.140111T1500Z-140112T0600Z/
KLAMATH BASIN-
357 AM PST SAT JAN 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM
PST THIS EVENING. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...WIND SPEEDS WILL INCREASE THIS MORNING...PEAK THIS
  AFTERNOON AND REMAIN STRONG THIS EVENING...BEFORE DIMINISHING
  LATE TONIGHT.

* LOCATIONS INCLUDE: LAKEVIEW...BLY.

* IMPACTS...TRAVEL WILL BECOME DIFFICULT FOR HIGH-PROFILE
  VEHICLES ALONG HIGHWAYS 140...31...AND 395. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
DW
618 
WWUS76 KMFR 111651
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
851 AM PST SAT JAN 11 2014

CAZ081-111800-
/O.CAN.KMFR.WI.Y.0003.000000T0000Z-140111T1800Z/
CENTRAL SISKIYOU COUNTY-
851 AM PST SAT JAN 11 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA BUT WILL
REMAIN GUSTY THROUGH THIS EVENING.

$$

CAZ085-ORZ030-031-120100-
/O.CON.KMFR.HW.W.0001.000000T0000Z-140112T0600Z/
/O.CON.KMFR.WI.Y.0003.000000T0000Z-140112T0600Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BLY...CRESCENT...LAKEVIEW
851 AM PST SAT JAN 11 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

* WINDS...SOUTHWEST WINDS OF 40 T0 50 MPH WITH GUSTS TO 65 MPH 
  THROUGH THIS EVENING. WIND GUSTS COULD PEAK AS HIGH AS 75 MPH 
  NEAR SUMMER LAKE. 

* TIMING...WINDS WILL STRENGTHEN TO A PEAK THAT COINCIDES WITH THE
  PASSAGE OF A COLD FRONT THIS MORNING... THEN DIMINISH SLIGHTLY
  IN THE LATE MORNING BEFORE BUILDING DURING THE AFTERNOON TO A
  SECONDARY PEAK THIS EVENING.

* LOCATIONS INCLUDE: SUMMER LAKE...SILVER LAKE AND PAISLEY.

* IMPACTS...TRAVEL ALONG HIGHWAY 31 AND PORTIONS OF HIGHWAY 395 
  COULD BECOME DIFFICULT AND HAZARDOUS...ESPECIALLY TO HIGH- 
  PROFILE VEHICLES. STRONG WINDS MAY ALSO CAUSE BLOWING 
  DEBRIS... AND COULD RESULT IN DAMAGE TO TREES AND WEAKER 
  STRUCTURES. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 
  31 BETWEEN PAISLEY AND SILVER LAKE.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

ORZ029-120100-
/O.CON.KMFR.WI.Y.0003.000000T0000Z-140112T0600Z/
KLAMATH BASIN-
851 AM PST SAT JAN 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...WIND SPEEDS WILL INCREASE THIS MORNING...PEAK THIS 
  AFTERNOON AND REMAIN STRONG THIS EVENING...BEFORE 
  DIMINISHING LATE TONIGHT.

* LOCATIONS INCLUDE: LAKEVIEW...BLY.

* IMPACTS...TRAVEL WILL BECOME DIFFICULT FOR HIGH-PROFILE 
  VEHICLES ALONG HIGHWAYS 140...31...AND 395.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SK
339 
WWUS76 KMFR 112214
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
214 PM PST SAT JAN 11 2014

CAZ085-ORZ030-031-120600-
/O.CON.KMFR.HW.W.0001.000000T0000Z-140112T0600Z/
/O.CON.KMFR.WI.Y.0003.000000T0000Z-140112T0600Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BLY...CRESCENT...LAKEVIEW
214 PM PST SAT JAN 11 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

* WINDS...SOUTHWEST WINDS OF 40 T0 50 MPH WITH GUSTS TO 65 MPH 
  THROUGH THIS EVENING. WIND GUSTS COULD PEAK AS HIGH AS 75 MPH 
  NEAR SUMMER LAKE. 

* WINDS AND SNOW: WINDS AT HIGHER ELEVATION LOCATIONS IN THE
  FREMONT NATIONAL FOREST...INCLUDING YAMSEY MOUNTAIN...WILL BE
  ACCOMPANIED BY SEVERAL INCHES OF SNOW ACCUMULATION...RESULTING
  IN BLOWING AND DRIFTING SNOW.

* TIMING...WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND PEAK
  THIS EVENING BEFORE GRADUALLY DIMINISHING TONIGHT.

* WARNING LOCATIONS INCLUDE: SUMMER LAKE...SILVER LAKE AND
  PAISLEY.

* ADVISORY LOCATIONS INCLUDE: LAKEVIEW...BLY.

* IMPACTS...TRAVEL ALONG HIGHWAY 31 AND PORTIONS OF HIGHWAY 395 
  COULD BECOME DIFFICULT AND HAZARDOUS...ESPECIALLY TO HIGH- 
  PROFILE VEHICLES. STRONG WINDS MAY ALSO CAUSE BLOWING 
  DEBRIS... AND COULD RESULT IN DAMAGE TO TREES AND WEAKER 
  STRUCTURES. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 
  31 BETWEEN PAISLEY AND SILVER LAKE.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

ORZ029-120600-
/O.CON.KMFR.WI.Y.0003.000000T0000Z-140112T0600Z/
KLAMATH BASIN-
214 PM PST SAT JAN 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...WIND SPEEDS WILL PEAK THIS AFTERNOON AND REMAIN STRONG
  THIS EVENING BEFORE DIMINISHING LATE TONIGHT.

* LOCATIONS INCLUDE: HIGHER TERRAIN TO THE NORTH AND EAST OF KLAMATH
  FALLS.

* IMPACTS...TRAVEL WILL BECOME DIFFICULT FOR HIGH-PROFILE VEHICLES
  ALONG HIGHWAY 140.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SK
441 
WWUS76 KMFR 120559
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
959 PM PST SAT JAN 11 2014

CAZ085-ORZ030-031-120700-
/O.CAN.KMFR.HW.W.0001.000000T0000Z-140112T0600Z/
/O.EXP.KMFR.WI.Y.0003.000000T0000Z-140112T0600Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BLY...CRESCENT...LAKEVIEW
959 PM PST SAT JAN 11 2014

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS
EVENING. 

WINDS WILL CONTINUE TO DECREASE OVERNIGHT.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

$$

ORZ029-120700-
/O.EXP.KMFR.WI.Y.0003.000000T0000Z-140112T0600Z/
KLAMATH BASIN-
959 PM PST SAT JAN 11 2014

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE OVERNIGHT.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 10, 8:25 AM PST, 6 hours 53 minutes earlier.

Area forecast discussion, Jan 10, 8:25 AM PST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
825 AM PST FRI JAN 10 2014

.DISCUSSION...THE FOCUS TODAY IS ON THE UPCOMING STRONG WINTER
STORM DUE TO BRING HIGH WINDS...HIGH SURF...HEAVY RAIN...AND MOUNTAIN
SNOW TO THE AREA TONIGHT INTO SATURDAY NIGHT. CURRENT FORECAST
LOOKS ON TRACK AND TODAY WILL MAINLY BE FINE-TUNING THE
FORECAST...WITH EXTRA SCRUTINY ON EXPECTED SNOWFALL TOTALS TO
DETERMINE WHETHER A WINTER STORM WARNING IS WARRANTED FOR THE
CASCADES. IT WILL BE THE FIRST WINTER STORM TO HIT THAT AREA IN
MORE THAN A MONTH.

A HOST OF HAZARD PRODUCTS ARE OUT THIS MORNING TO COVER THE
EXPECTED WEATHER WITH THIS STRONG STORM. MORE WILL BE ADDED TODAY.
OF NOTE BEFORE I GET TO WORKING ON THE FORECAST...THE COAST WILL
BE ESPECIALLY HARD-HIT DURING THIS STORM TONIGHT INTO
SATURDAY...WITH HIGH WINDS...HEAVY RAIN...AND HIGH SURF IN THAT
ORDER SO USE EXTRA CAUTION IF YOU ARE THE COAST.

PLEASE SEE THE EXCELLENT PREVIOUS DISCUSSION BELOW FOR DETAILS ON
THE UPCOMING STORM AND EXPECTED IMPACTS.

&&

.AVIATION...AS A WARM FRONT LINGERS OVER THE FORECAST AREA, AREAS OF
TERRAIN OBSCURATION ARE EXPECTED THIS MORNING MAINLY FROM THE
CASCADES WEST. THEN A COLD FRONT WILL MOVE INTO THE COAST TONIGHT
AND INLAND SATURDAY. THIS WILL BRING RAIN TO THE COAST OVERNIGHT
WITH RAIN SPREADING INLAND SATURDAY MORNING. ALSO SOUTH WINDS WILL
INCREASE ACROSS THE AREA TONIGHT INTO SATURDAY MORNING WITH A
STRONG JET ALOFT.

A MIX OF IFR/MVFR CIGS AND VISIBILITIES WITH LIGHT SCATTERED
SHOWERS IS EXPECTED ALONG THE COAST THROUGH THIS MORNING. THEN
EXPECT CONDITIONS ALONG THE COAST TO BECOME MAINLY MVFR CIGS IN
THE AFTERNOON... LOWERING AGAIN TO IFR CIGS WITH RAIN IN THE
EVENING. LOW LEVEL WIND SHEAR IS ALSO POSSIBLE ALONG THE COAST
THIS EVENING AND TONIGHT. INLAND...EXPECT AREAS OF IFR CIGS AND
IFR/MVFR VISIBILITIES IN VALLEY FOG AND LOW CLOUDS WEST OF THE
CASCADES AND ISOLATED IFR/MVFR EAST OF THE CASCADES. CONDITIONS
WILL LIKELY IMPROVE TO VFR WITH ISOLATED MVFR CIGS THIS AFTERNOON
AS SOUTH WINDS INCREASE. THEN WINDS INCREASE FURTHER TONIGHT
BRINGING INCREASING TURBULENCE, ESPECIALLY EAST OF THE CASCADES.
ALSO LOW LEVEL WIND SHEAR IS POSSIBLE WEST OF THE CASCADES
BEGINNING EARLY SATURDAY MORNING AROUND 12Z.

&&

.MARINE...A POWERFUL COLD FRONT WILL MOVE INTO THE WATERS TONIGHT
THEN INLAND SATURDAY. AHEAD OF THIS FRONT SOUTH WINDS WILL INCREASE
ONCE AGAIN TO SMALL CRAFT TODAY THEN RISE TO GALE TO STORM FORCE
WINDS THIS EVENING INTO TONIGHT...PERSISTING INTO EARLY SATURDAY
MORNING. MODELS INDICATE THE POTENTIAL FOR A LOW LEVEL JET TO
DEVELOP ALONG THE COAST WITH ENOUGH ONSHORE COMPONENT FOR STORM
FORCE GUSTS. GIVEN THE MODERATE CONFIDENCE THAT STORM FORCE GUSTS
WILL DEVELOP, HAVE UPGRADED THE GALE WARNING TO A STORM WARNING
WITHING 40 NM OF THE COAST. INCREASING WIND WAVES COMBINED WITH
STEEP WESTERLY SWELL WILL ALLOW CHAOTIC AND VERY STEEP SEAS TO
DEVELOP THIS EVENING THROUGH EARLY SATURDAY MORNING. WESTERLY SWELL
CONTINUES TO INCREASE SATURDAY AND SATURDAY NIGHT WHILE WINDS WILL
BECOME WESTERLY WITH AREAS OF CONTINUED GALE FORCE WINDS OVER THE
WATERS. GALES COMBINED WITH HEAVY WEST SWELL WILL PRODUCE EXTREMELY
DANGEROUS SEAS REACHING 25 TO 30 FEET SATURDAY EVENING THROUGH
SUNDAY MORNING.

SUSPECT THE THE SWAN MODEL OUTPUT AND WAVE WATCH BULLETIN BRING THE
SWELL HEIGHT DOWN TOO QUICK SUNDAY BECAUSE THE DYNAMIC FETCH SHOULD
KEEP SWELLS FROM COMING DOWN TOO QUICKLY. THE ENP OUTPUT SHOWS
HIGHER SWELLS SUNDAY AND A MORE GRADUAL DECREASE IN SWELL HEIGHT. SO
WE'LL BE LEANING TOWARDS THE HIGHER VALUES. /CC

&&

.PREV DISCUSSION... /ISSUED 543 AM PST FRI JAN 10 2014/

DISCUSSION...THE FOCUS OF THE FORECAST IS ON AN APPROACHING COLD
FRONT THAT WILL PRIMARILY AFFECT THE AREA LATE FRIDAY NIGHT
THROUGH SATURDAY EVENING. IT WILL ALMOST CERTAINLY BE THE WETTEST,
AND LIKELY THE WINDIEST, BUT NOT THE COLDEST STORM OF THE SEASON
SO FAR.

THE SNOWFALL IT WILL DELIVER TO THE MOUNTAINS WILL BE VERY
WELCOME, BUT THE SNOW AND STRONG WESTERLY WINDS WILL LIKELY CREATE
HAZARDOUS CONDITIONS. I HAVE GONE AHEAD AND UPGRADED THE HIGH WIND
WATCHES FOR PORTIONS OF THE COAST AND EAST SIDE TO HIGH WIND
WARNINGS AS THERE IS GOOD MODEL AGREEMENT ON THE TIMING OF THE
FRONT AND THE PRESSURE GRADIENT ACROSS THE AREA. THE GREATEST
UNCERTAINTY IS WITH RAINFALL/SNOWFALL TOTALS. THUS, I HAVE ISSUED
A WINTER STORM WATCH FOR THE SOUTHERN OREGON CASCADES AND HELD OFF
ON ADDING/ISSUING ANY WINTER WEATHER ADVISORIES OR WINTER STORM
WARNING HEADLINES. I HAVE GONE WITH A MODEL BLEND OF THE NAM, GFS,
AND ECMWF WITH A LEAN TOWARD THE LATTER TWO SOLUTIONS. THE NAM
MODEL IS FASTER BY ABOUT 3 OR 4 HOURS AND SIGNIFICANTLY WETTER.
THE FORECAST IS FOR ALMOST TWO FEET OF SNOW AROUND CRATER LAKE IN
THE 24 HOURS FROM EARLY SATURDAY INTO EARLY SUNDAY. QPF FROM THE
NAM SOLUTION WOULD BE GENERALLY AROUND AN ADDITIONAL 25% OF THE
GFS OR ECMWF AMOUNT. THE BULK OF THE PRECIPITATION WILL ACTUALLY
FALL IN THE 18 HOURS FROM EARLY SATURDAY MORNING THROUGH SATURDAY
EVENING. BUT, SHOWERS AND SNOW SHOWERS WILL STILL BE NUMEROUS LATE
SATURDAY NIGHT THEN TAPER OFF FURTHER ON SUNDAY. THE OREGON CASCADE
SNOWFALL IS MOST NOTEWORTHY BUT THAT WILL NOT BE THE ONLY PART OF
OUR AREA IMPACTED BY SNOW. THE SNOW LEVEL WILL BE AROUND 6500 FEET
AS THE FRONT ARRIVES SATURDAY MORNING THEN FALL TO AROUND 4500
FEET BY NOON THEN TO 3000 TO 3500 FEET BY SATURDAY EVENING. WITH A
WESTERLY FLOW ALOFT, PRECIPITATION WILL BE HEAVIEST ON THE WEST
SIDE OF THE CASCADES AND INTO NORTHERN KLAMATH COUNTY WHERE MOST
AREAS ABOVE 3500 FEET WILL RECEIVE AROUND 4 TO 8 INCHES OF SNOW.
AN AMOUNT OF 2 TO 6 INCHES OF SNOW SHOULD BE COMMON ELSEWHERE ON
THE EAST SIDE.

THE WIND WILL ALSO HAVE A BIG IMPACT TONIGHT INTO SATURDAY NIGHT...
AND WITH IT WILL ARRIVE HEAVY SURF AT THE COAST. THERE ARE
TYPICALLY AT LEAST A FEW STORMS IN OUR AREA EVERY WINTER WITH
WINDS OF THIS FORCE. BUT, THIS IS THE FIRST ONE THIS WINTER.
BE WARY OF DEAD OR DAMAGED TREES THAT MAY BE MORE SUSCEPTIBLE TO
TOPPLING. SOUTHWEST WINDS HAVE BEEN STRONG IN LAKE COUNTY NEAR
SILVER LAKE WITH GUSTS TO 57 MPH MEASURED LATE LAST EVENING. A
WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE EAST SIDE
UNTIL 10 AM WITH GUSTS OF 30 TO 40 MPH. WINDS WILL DIMINISH
SLIGHTLY ON THE EAST SIDE LATER THIS MORNING BUT WILL INCREASE AT
THE COAST THIS AFTERNOON AND BECOME STRONG THIS EVENING INTO
SATURDAY MORNING...ALSO BECOMING STRONG ON THE EAST SIDE LATE
TONIGHT THROUGH SATURDAY EVENING. SOUTHWEST WIND GUSTS ARE
EXPECTED TO BE STRONGEST AT THE COASTAL HEADLANDS AT AROUND 80
MPH, BUT GUSTS TO 65 MPH ARE EXPECTED AT EXPOSED AREAS OF HIGHWAY
101 ALONG THE COAST AND IN THE TYPICALLY WINDIER SECTIONS OF THE
EAST SIDE...SUCH AS LAKE COUNTY BETWEEN PAISLEY AND SILVER LAKE.
THERE IS ALSO THE POTENTIAL FOR THE NEED TO ISSUE WIND ADVISORIES
WEST SIDE VALLEYS WILL NOT BE AS WINDY AS THOSE ON THE EAST SIDE
BUT 10 TO 20 MPH WINDS WITH GUSTS TO 35 MPH ARE POSSIBLE AROUND
THE TIME OF FRONTAL PASSAGE LATE SATURDAY MORNING INTO EARLY SATURDAY
EVENING.

WITH SUCH A FOCUS ON SATURDAY...IT CERTAINLY BEARS MENTIONING THAT
FIRST A WARM FRONT WILL LIFT NORTHEAST TOWARD THE NORTHERN OREGON
COAST TODAY. THIS WILL KEEP THE AREA MOSTLY CLOUDY AND RELATIVELY
WARM WITH LIGHT SHOWERS LIKELY...MAINLY WEST AND NORTH OF JACKSON
COUNTY.

BEYOND THE STORM...SOUTHWEST OREGON WILL BE FAVORED FOR LINGERING
LIGHT SHOWERS AND SNOW SHOWERS ON SUNDAY DUE TO A COUPLE OF WEAK
DISTURBANCES IN A COLD NORTHWEST FLOW ALOFT. A ACCUMULATION OF
SNOW...LIKELY LESS THAN AN INCH...COULD OCCUR AS LOW AS THE 2000
FOOT ELEVATION ON SUNDAY MORNING.

STRONG HIGH PRESSURE WILL FOLLOW MONDAY INTO FRIDAY WITH ONLY A
FEW VERY WEAK DISTURBANCES DURING WEDNESDAY TO FRIDAY TO ATTEMPT
TO IMPROVE UPON PERSISTENT WEST SIDE VALLEY LOW CLOUDS AND FOG.
THIS WILL SET UP A STRONG INVERSION WITH THE STRONG POSSIBILITY OF
STAGNANT AIR DEVELOPING IN VALLEYS AND WARM TEMPERATURES ON RIDGES.
BEYOND FRIDAY/DAY 7, THE PATTERN MAY TURN MORE ACTIVE AGAIN.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 7 PM THIS EVENING TO 7 AM PST SATURDAY
     FOR ORZ021-022.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST THIS AFTERNOON FOR
     ORZ021-022.
     HIGH SURF WARNING FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY
     FOR ORZ021-022.
     HIGH WIND WARNING FROM 1 AM TO 7 PM PST SATURDAY FOR ORZ030-031.
     WIND ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ030-031.
     WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT
     FOR ORZ027-028.

CA...HIGH WIND WARNING FROM 1 AM TO 7 PM PST SATURDAY FOR CAZ085.
     WIND ADVISORY UNTIL 10 AM PST THIS MORNING FOR CAZ085.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST THIS AFTERNOON FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
     SUNDAY FOR PZZ350-356-370-376.
     STORM WARNING FROM 4 PM THIS AFTERNOON TO 7 AM PST SATURDAY FOR
     PZZ350-356-370-376.
     GALE WARNING FROM 4 PM THIS AFTERNOON TO 7 AM PST SATURDAY FOR
     PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
     AFTERNOON FOR PZZ350-356-370-376.
     GALE WARNING FROM 4 PM THIS AFTERNOON TO 10 PM PST SATURDAY FOR
     PZZ350-370-376.

NSK/DW/CMC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 3:23 AM PSTSmall Craft Advisory for WindsMFR12 hr
Jan 10, 3:23 AM PSTStorm WarningMFR28 hr
Jan 10, 4:13 AM PSTHigh Wind WarningMFRCoos, Curry, Douglas, Klamath, Lake42 hr
Jan 10, 4:42 AM PSTWinter Storm WatchMFRDouglas, Jackson, Josephine, Klamath11 hr
Jan 10, 3:19 PM PSTWinter Storm WarningMFRDouglas, Jackson, Josephine, Klamath35 hr
Jan 10, 3:19 PM PSTWinter Weather AdvisoryMFRDouglas, Jackson, Josephine, Klamath, Lake49 hr

Nearby

Wind Advisories in Oregon, 2014Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.